Tips On How To Stop Tinnitus From Cymbalta

how to stop tinnitus from cymbaltaIt has been estimated that more that 30 million Americans suffer from tinnitus. This can range from hearing ringing, hissing, whistling, squeaking, roaring, buzzing, chirping, and many other noises in one or both ears. Tinnitus is still not very well understood and is not considered a disease but rather a symptom of a problem in the body. While the causes of tinnitus can be difficult to determine, certain medications including Cymbalta are thought to increase the chances of developing tinnitus. If this is what you are dealing with, here is how to stop tinnitus from Cymbalta.

What is Cymbalta?

Cymbalta capsules are usually prescribed to those dealing with depression and anxiety disorders. It contains the active ingredient duloxetine hydrochloride, which is a type of antidepressant that functions by acting on certain nerve cells in the brain.

Cymbalta is also prescribed for those who suffer from nerve pain in the feet, legs or hands that is the result of nerve damage caused by poorly controlled diabetes (neuropathy). The active ingredient duloxetine is believed to enhance the nerve signals within the central nervous system that naturally inhibit pain.

Cymbalta and Tinnitus

As with most if not all prescription medications, various side effects can be produced from taking prescription medications. Tinnitus is one of the side effects of taking Cymbalta although the manufacturers state that this is a very rare side effect as in 1 in 100 or 1 in 1,000. It can also occur in people who stop taking Cymbalta.

Tinnitus as the result of taking Cymbalta is commonly found is women, those suffering from depression, patients in their 50s, those who also take Aspirin which is another medication that can cause tinnitus as well as those who have been taking Cymbalta for about one to six months.

You may also experience hearing problems when you are on Cymbalta and hearing loss is another risk factor for the development of tinnitus.

How to Stop Tinnitus from Cymbalta

The only way to stop tinnitus from Cymbalta is to stop taking the medication. Do not stop taking this medication cold turkey otherwise you may experience withdrawal-like symptoms such as anxiety, dizziness, fatigue, vivid dreams, sweating, hallucinations, blurred vivid, tingling sensations, agitation, etc. Slowly taper off this medication so that you can avoid these symptoms.

But always remember to talk to your doctor first before stopping this medication. To deal with the depression, anxiety or neuropathy, your doctor may recommend other options since even taking low doses of Cymbalta can still make some people susceptible.

Tinnitus from Cymbalta is usually temporary and should go away as soon as the medication is out of your system. You will not need separate treatment to deal with the ringing in your ears.

For natural alternatives for depression and anxiety that do not come with the side effects of Cymbalta or other antidepressant prescription medications, you may want to consider herbal medications such as Saint John’s wort, lemon balm, boswellia, rhodiola, etc.

If you are dealing with neuropathy, herbal preparations that contain red pepper and evening primrose oil can help relieve the pain in your extremities.

While tinnitus from Cymbalta can be annoying, the above tips on how to stop tinnitus from Cymbalta can help. The good thing is that the tinnitus associated with this medication is temporary and as soon as this medication is out of your system, the noises in your ears should stop.